Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS North Platte, NE

July 11, 2010Holt County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2010, 6:27 PM CDT for Holt County, Rock County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2010, 6:27 PM CDT (23:27 UTC)
Expired
Jul 11, 2010, 7:15 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holt County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:40 PM CDTHAIL 210 Se Bassett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:13 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KLBF 112327
SVRLBF
NEC089-149-120015-
/O.NEW.KLBF.SV.W.0252.100711T2327Z-100712T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT SUN JUL 11 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 715 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF NEWPORT...OR 8 MILES SOUTHEAST OF BASSETT...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PONY LAKE AND BROWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925
TIME...MOT...LOC 2327Z 327DEG 22KT 4252 9938
WIND...HAIL 60MPH 1.00IN

$$

MASEK
2 follow-up statements
674 
WWUS53 KLBF 112339
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT SUN JUL 11 2010

NEC089-149-120015-
/O.CON.KLBF.SV.W.0252.000000T0000Z-100712T0015Z/
ROCK NE-HOLT NE-
639 PM CDT SUN JUL 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HOLT AND CENTRAL ROCK COUNTIES UNTIL 715 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF PONY LAKE...OR 12 MILES SOUTHEAST OF BASSETT...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PONY LAKE AND BROWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925
TIME...MOT...LOC 2339Z 327DEG 22KT 4246 9933
WIND...HAIL 60MPH 1.75IN

$$

MASEK
576 
WWUS53 KLBF 120005
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SUN JUL 11 2010

NEC089-149-120015-
/O.CON.KLBF.SV.W.0252.000000T0000Z-100712T0015Z/
ROCK NE-HOLT NE-
705 PM CDT SUN JUL 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HOLT AND CENTRAL ROCK COUNTIES UNTIL 715 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PONY LAKE...OR 18 MILES SOUTHEAST OF BASSETT...MOVING SOUTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  BROWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4226 9887 4223 9940 4257 9954 4257 9925
TIME...MOT...LOC 0005Z 338DEG 13KT 4238 9929
WIND...HAIL 60MPH 1.50IN

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:51 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 11, 3:51 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT SUN JUL 11 2010

.SYNOPSIS...
BACK DOOR SURFACE COLD FRONT SLIDING SOUTH OUT OF THE DAKOTAS THIS
AFTERNOON...WITH TEMPS MAINLY IN THE 70S BEHIND. AHEAD OF THE
FRONT TEMPS IN THE 80S WITH 90 IN SW NEB. UPPER LEVEL DISTURBANCE
CURRENTLY MOVING ACROSS THE CENTRAL ROCKIES...AND HAS SPARKED A
FEW AREAS OF THUNDERSTORMS TO DEVELOP TO OUR WEST. THE SPC HAS
ALREADY ISSUED A SVR WATCH WHICH COVERS AREAS WEST OF HIGHWAY 83.

&&

.SHORT TERM...
SCATTERED THUNDERSTORMS THIS EVENING CAN BE EXPECT AS THE UPPER
WAVE MOVES FROM THE ROCKIES ON TO THE HIGH PLAINS...AND THE
SURFACE COLD FRONT SAGS SOUTH. DESPITE DEW POINTS IN THE 50S IN
THE WEST...GOOD INSTABILITY WITH CAPE VALUES...PER LAPS...1000 TO
2000 J/KG...AND CAP IS GONE. SHEER IS STRONG ENOUGH TO SUPPORT
ROTATION AND SUPERCELLS...AND SPC WATCH LOOKS GOOD FOR NOW. WILL
MONITOR AS MODELS IN AGREEMENT ON AN STORMS COMBINING INTO A MCS
FOR THE OVERNIGHT...ALTHOUGH TRACK OF MCS DIFFERS FROM A SRN PATH
TO A NRN PATH ACROSS THE CWA. IF MCS DOES DEVELOP...EXPECT A WATCH
FURTHER EAST FOR WINDS AND POSSIBLY HAIL. PW/S ALSO BETTER THAN AN
INCH SO ANY COMPLEX WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL...ALTHOUGH DO NOT EXPECT COVER TO WARRANT ANY TYPE OF
FLOOD WATCH YET.

TOMORROW COLD FRONT TO SLIDE SOUTH INTO KS AND WILL USHER IN
SLIGHTLY COOLER AIR WITH HIGHS CLOSER TO 80 FOR MOST OF THE CWA.
ANOTHER DISTURBANCE WILL BE IN THE AREA AND MAY SPARK A FEW
STORMS...ALTHOUGH INSTABILITY AND SHEER NOT AS GOOD AS TODAY.

TUESDAY FRONT RETURNS NORTH AS A WARM FRONT AND HIGHS GOING TO
PUSH INTO THE 90S. SW NEB CLOSING IN ON TRIPLE DIGITS. CAP IS
STRONG...HOWEVER OVERNIGHT THE LL JET KICKS IN AND MAY BE ENOUGH
TO KICK OF SOME ISOLD STORMS. HAVE INTRODUCED A SMALL AREA OF
STORMS ON THE NOSE OF THE JET.

.LONG TERM...
REST OF THE WEEK THE FRONT CONTINUES TO MEANDER ACROSS THE PLAINS
WITH UPPER LEVEL WAVES ROUNDING SOUTHERN RIDGE. THIS WILL CONTINUE
THE NEED FOR RAIN CHANCES ON AN OFF IN THE EXTENDED. NO MAJOR COLD
FRONT TO PUSH ACROSS THE AREA SO SEVERE WEATHER WILL BE TYPICAL
FOR JULY. TEMPERATURES ALSO TO BE SEASONAL WITH CLOSE TO 90 FOR
HIGHS.

&&

.AVIATION...
ONCE AGAIN WILL BE AWAITING CONVECTION TO EXPAND FROM HIGH PLAINS
INTO WESTERN NEBRASKA THROUGH THE EVENING HOURS WITH VFR CONDITIONS
EXPECTED FOR THE MAJORITY OF THE NEXT 24 HOURS. HOWEVER CONDITIONS
NEAR THUNDERSTORMS COULD RAPIDLY DETERIORATE WITH RESTRICTIONS TO
VSBY FROM HEAVY RAIN AND POSSIBLE WIND GUSTS OVER 50 MPH AND
HAIL...LEADING TO TEMPORARY MVFR/IFR CONDITIONS NEAR THE STRONGER
STORMS. EVEN THE WEAKER STORMS IN THE FAR WEST WILL CARRY A WIND
THREAT DUE TO THE DRY NATURE OF THE LOWER ATMOSPHERE AND SHOULD BE
WELL AVOIDED BY AIRCRAFT. THE TIME PERIOD WITH HIGHEST CONFIDENCE
FOR THESE STORMS TO BE IN VCNTY OF THE KLBF AND KVTN TERMINALS WILL
BE FROM 23Z TO 05Z. SOME MODEL GUIDANCE HINTING AT LOW CLOUDS
DEVELOPING BEHIND THE FRONT AND RELATED CONVECTION TOWARD SUNRISE
BUT CONFIDENCE TO LOW TO PLACE IN FORECAST ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004-005-022>024-035-036-056>059-069-070-094.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...13
Hazardous weather outlook, Jul 11, 3:31 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT SUN JUL 11 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
331 PM CDT SUN JUL 11 2010 /231 PM MDT SUN JUL 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH
MID TO LATE EVENING ACROSS MUCH OF WESTERN NEBRASKA. ONE AREA OF
STORMS SHOULD MOVE OUT OF THE WESTERN PANHANDLE INTO WEST CENTRAL
NEBRASKA WHICH SHOULD CARRY A THREAT OF LARGE HAIL AND WIND GUSTS
OVER 60 MPH. A FRONT DRIVING SOUTH INTO NORTHERN NEBRASKA MAY ALSO
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER IN THE
EVENING...WITH THESE STORMS DROPPING INTO PORTIONS OF THE
SANDHILLS. THE THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS AS WELL AS HEAVY RAINFALL THROUGH THE EARLY MORNING
HOURS AS IT TRACKS INTO SOUTHERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AS THE FRONT MAKES ITS WAY BACK TO THE NORTH AND EAST...
THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY MONDAY AND THE RISK OF
HEAVY RAIN WILL CONTINUE...ESPECIALLY IN CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jul 11, 4:42 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             4 N CRESCENT LAKE NWR   41.79N 102.41W
07/11/2010  M1.00 INCH       GARDEN             NE   PUBLIC

            QUARTER SIZE HAIL WITH WIND GUSTS IN EXCESS OF 35 MPH.

&&

SJACOBS
Local storm report, Jul 11, 5:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     6 W ARTHUR              41.57N 101.81W
07/11/2010  E60 MPH          ARTHUR             NE   PUBLIC

            THE PUBLIC REPORTED THUNDERSTORM WIND GUSTS IN EXCESS OF
            60 MPH CAUSING A STEEL TOYS TO BE KNOCKED OVER.

&&

SJACOBS
Local storm report, Jul 11, 5:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     4 W ARTHUR              41.57N 101.77W
07/11/2010  E60 MPH          ARTHUR             NE   PUBLIC

            THE PUBLIC REPORTED THUNDERSTORM WIND GUSTS IN EXCESS OF
            60 MPH WITH SMALL HAIL.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:09 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry51 min
Jul 10, 7:10 PM CDTSevere Thunderstorm WarningLBFCuster38 min
Jul 10, 7:11 PM CDTSevere Thunderstorm WarningLBFBlaine49 min
Jul 10, 7:18 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas42 min
Jul 10, 7:57 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock48 min
Jul 10, 8:21 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler39 min
Jul 10, 8:52 PM CDTSevere Thunderstorm WarningLBFPerkins38 min
Jul 10, 8:55 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler35 min
Jul 10, 9:41 PM CDTSevere Thunderstorm WarningLBFCuster34 min
Jul 10, 10:06 PM CDTSevere Thunderstorm WarningLBFCuster54 min
Jul 10, 11:45 PM CDTAreal Flood AdvisoryLBFCuster9 hr
Jul 10, 11:52 PM CDTAreal Flood AdvisoryLBFCuster12 hr
Jul 11, 3:33 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan42 min
Jul 11, 4:12 PM CDTSevere Thunderstorm WarningLBFGarden, Grant, Sheridan48 min
Jul 11, 4:58 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith47 min
Jul 11, 5:42 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson48 min
Jul 11, 6:00 PM CDTSevere Thunderstorm WarningLBFLogan45 min
Jul 11, 6:12 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson63 min
Jul 11, 6:15 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson45 min
Jul 11, 6:42 PM CDTSevere Thunderstorm WarningLBFBrown, Rock48 min
Jul 11, 6:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, Thomas48 min
Jul 11, 6:47 PM CDTSevere Thunderstorm WarningLBFLincoln43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.